# SDR CA990115015

- Difficulty date: January 4, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Seal
- Part number: SL15628
- Condition: Leaking
- Location: Crankshaft
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

(CAN) OIL LEAK REPORTED BY PILOT.  INSPECTION FOUND THE FRONT CRANKSHAFT SEAL LEAKING.  IT HAD SLIPPED OUT APPROXIMATELY .0625 INCH AND WAS LOOSE.  THE POSSIBLE CAUSE WAS A COLD START AND THE ENGINE RPM TOO HIGH DURING ENGINE WARM UP CAUSING HIGH OIL PRESSURE.  NEW SEAL INSTALLED.
